Share this:
anonymouslas
@anonymouslas

Posts: 2
Joined: Sep 28, 2018

Sensitive to tapering off of antidepressants

Posted by @anonymouslas, Fri, Sep 28 6:08am

Hi there,

I’m incredibly sensitive to withdrawals from my anti depressants. I’m on 225mg. My capsules cannot be broken up so how does weaning off these tablets work?
With lexapro I would break them up and go down every 2mg but it seems it’s much more harsh with Effexor.
What dosages do these capsules come in?
Will be speaking with a psych soon as I don’t want to go cold turkey or do this on my own without monitoring.

REPLY

Good Morning,
I am also tapering. Faster maybe than I think I should or maybe not? I have been on 150 mg for about 5 years. started missing days here and there. Wanted to taper down, went to 75mg for 5 weeks, then 37.5mg for 1 week, now on 25mg for 10 days. The brain zaps are more frequent now. The past 2 days quite often with the 25 mg taper. I am in a really stressful relationship which dosen't help. He is not supportive. He and his 10 year old daughter live with me. I am trying to hold it together, hoping to feel normal soon. Not sure what normal is actually? But I know I don't want to be on a brain altering medication anymore. Of course I am also going through menopause along with this. Life is a joy. But I will persevere. I have to I have a beautiful 3 year old granddaughter. She needs her Mimi…

@mjsmimi

Good Morning,
I am also tapering. Faster maybe than I think I should or maybe not? I have been on 150 mg for about 5 years. started missing days here and there. Wanted to taper down, went to 75mg for 5 weeks, then 37.5mg for 1 week, now on 25mg for 10 days. The brain zaps are more frequent now. The past 2 days quite often with the 25 mg taper. I am in a really stressful relationship which dosen't help. He is not supportive. He and his 10 year old daughter live with me. I am trying to hold it together, hoping to feel normal soon. Not sure what normal is actually? But I know I don't want to be on a brain altering medication anymore. Of course I am also going through menopause along with this. Life is a joy. But I will persevere. I have to I have a beautiful 3 year old granddaughter. She needs her Mimi…

Jump to this post

I’m so sorry to hear everything you’re currently going through.
Sounds like a really tough situation. Thank you for responding.
Hold in there. I too no longer want to be on a mind altering medication. I want to know which emotions are mine. I don’t remember what it feels like to be me anymore.

I know exactly what you mean. Between the menopause and the effexor, I don't know what emotions are real or not. My doctor was questioning if I was ready to d/c the medication? That really rubbed me the wrong way. Really? Why wouldn't I be? I realize my husband died. That was 4 years ago. I can't hide behind a medication for the rest of my life. I am anxious to get through this also. I hope you are coping well. It's tough. I am trying to keep busy to help with the side effects of the withdrawal. It seems to be helping. Until I drop from exhaustion. LOL…

Hello @anonymouslas and @mjsmimi. Here is another discussion you may be interested in reading through, https://connect.mayoclinic.org/discussion/tips-on-minimising-withdrawal-symptoms-from-effexor-aka-venlafaxine/. It is a robust discussion where many members have discussed withdrawing and tapering off of Effexor. It is a long discussion, but you can read through some of the posts and jump in where you feel comfortable.

@JustinMcClanahan

Hello @anonymouslas and @mjsmimi. Here is another discussion you may be interested in reading through, https://connect.mayoclinic.org/discussion/tips-on-minimising-withdrawal-symptoms-from-effexor-aka-venlafaxine/. It is a robust discussion where many members have discussed withdrawing and tapering off of Effexor. It is a long discussion, but you can read through some of the posts and jump in where you feel comfortable.

Jump to this post

All all,

I have successfully weened off effoxer, with the doctors "unsupported" prescription. His words while handing me the prescription were "you are just going to get depressed again"

Whatever you do, do NOT try to do it cold turkey, I tried a couple times & ended up going back as the head zaps, racing heart rate, sweats & mood swings were too much.

I have been completely off them for the last couple weeks. I am heading into my 50's, going through menopause, periods are out of wack or is it "med-a-pause" lol.

But the weight is piling on!! I am eating with way more awareness & have been exercising regularly.

Has anyone experienced the weight gain after tapering off these med's & if so, has anyone found a way to streamline the weight gain. with this weight gain, I am starting to become a "debbie downer"
Any suggestions would be greatly appreciated.

cheers

Please login or register to post a reply.